Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 6, NWS Springfield, MO

February 13, 2000Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Feb 13, 2000, 5:32 AM CST for Webster County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2000, 5:32 AM CST (11:32 UTC)
Expired
Feb 13, 2000, 6:00 AM CST
In force
28 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Webster County, MO

The radar

The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 131134
SVRSGF
MOC225-131200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 AM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 600 AM CST.

* AT 528 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR MARSHFIELD...MOVING EAST AT 50 MPH. THIS
  STORM IS CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF NICKELS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL TO THE SIZE OF NICKELS.
STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUnR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:20 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 13, 3:20 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 AM CST SUN FEB 13 2000

FORECAST CONCERN:  SVR WEATHER THREAT TODAY

LATEST SFC ANALYSIS PLACES BROAD SFC LOW S OF ICT...NOTABLY FURTHER
NORTH THAN ALL OF THE 00Z MODEL RUNS...EXCEPT THE NGM. SFC WARM
FRONT SNAKES SE TO JUST SOUTH OF THE MO BORDER...AND HAS RESULTED IN
SOME DENSE ADVECTION FOG ACROSS THE SERN PORTION OF THE CWA. BEST
LOW LEVEL MOISTURE FIELDS STILL CONFINED SOUTH OF A STNRY FRONT
LOCATED ALONG THE GULF COAST...BUT EXPECT A NEWD SURGE TODAY AS SRLY
FLOW INCREASES AHEAD OF SFC LOW.

THE TRACK OF THE SFC LOW AND PLACEMENT OF THE WARM FRONT WILL PLAY A
KEY FACTOR IN THE SVR POTENTIAL THIS AFTN. CURRENT RADAR MOSAIC
SHOWS DECENT RETURNS ALOFT OVER ERN KS...ASSOCIATED WITH 850 MB
MOIST AXIS. AS THIS MOIST AXIS SWINGS EAST AHEAD OF PROGRESSIVE
MID/UPR LVL SHORTWAVE...SHOULD BEGIN TO SEE CONVECTION INTENSIFY
ACROSS AR AND SPREAD NE INTO SERN ZONES THIS MORNING. ALREADY A FEW
ELEVATED STORMS FIRING SE OF WEST PLAINS ABOVE DENSE FOG. MODIFICATION
OF 00Z SGF SNDG...ACCOUNTING FOR STRONG WAA ALOFT ABOVE STABLE
SFC-850MB LYR...SUGGESTS POTENTIAL FOR ELEVATED DEEP CONVECTION TO
DEVELOP. MODEL FCST SNDGS SUGGEST BEST INSTABILITY OCCURS S AND E OF
SGF. WITH DECENT 30-40 KT LLJ AXIS AND VERY LOW WET-BULB ZEROS
AROUND 7000 FT...POTENTIAL FOR LARGE HAIL EXISTS OVER SE PORTION OF
THE CWA. AGREE WITH CURRENT PLACEMENT OF SLGT RISK...AND WILL
HIGHLIGHT ZONES WITH SVR POTENTIAL AND HAIL.

WILL LOWER POPS ACROSS NRN AND WRN ZONES FOR TODAY AND DROP MENTION
OF TSRA...AS BEST CHC FOR CONVECTION WILL AGAIN BE CONFINED TO SE
ZONES WITH STORM PROPAGATION TO THE NE. MODELS HAVE BACKED OFF
SIGNIFICANTLY FROM PRVS RUNS ON POPS AND QPF...AND TEND TO AGREE
WITH LACK OF DEEP MOISTURE AND STABLE ENE FLOW N OF THE SFC LOW.

TRACK OF SFC LOW WILL ALSO WREAK HAVOC ON TEMPS TODAY. COULD EASILY
SEE A 15-20 DEGREE SPREAD FROM NW TO SE THIS AFTERNOON AS NGM/RUC TAKE
LOW DUE EAST ACROSS SGF. ANY CHANCE FOR SUN WILL BE CONFINED TO SRN
TIER...AND WILL BE FURTHER LIMITED BY CONSIDERABLE MID-HIGH LVL
AS/CS.

GUIDANCE TEMPS LOOK OK FOR TONIGHT AS CAA WRAPS IN BEHIND SFC LOW.
WILL LIKELY SEE COLD AIR SC DEVELOP ACROSS THE CWA OVERNIGHT...WITH
BKN-OVC EXPECTED THRU EARLY MONDAY AS POST-FRONTAL TROF LINGERS
ACROSS THE AREA. WILL KEEP MENTION OF FLURRIES ACROSS NE ZONES FOR
TONIGHT.

SFC RIDGE AXIS SLIDES ACROSS THE AREA MONDAY...AS PROGRESSIVE
PATTERN CONTINUES. WL SEE CLEARING ACROSS WRN ZONES WITH ALL MODELS
INDICATING STRONG SUBSIDENCE. TEMPS SHOULD REBOUND TO NEAR 50 IN KS
ZONES...BUT SHARP 850 THERMAL GRADIENT IN RESPONSE TO CAA AND
LINGERING LOW LEVEL MOISTURE SHOULD PRECLUDE WARMING AND MUCH IN THE
WAY OF CLEARING ACROSS NE SECTIONS.

IN THE EXTENDED...SRLY FLOW QUICKLY RETURNS MONDAY NIGHT AS RIDGE
AXIS MOVES EAST. SHOULD BE A VERY PLEASANT FEBRUARY DAY ON TUESDAY
WITH TEMPS INTO THE 60S AS WAA DEVELOPS AHEAD OF WEAK SFC LOW OVER
WRN OK. REMAINS MILD THROUGH THURSDAY..BUT SLIGHTLY COOLER AS A DRY
FRONTAL PASSAGE OCCURS SOMETIME LATE TUESDAY.

PRELIM CCF (FOR COORDINATION ONLY):

SGF WB 051/028 046/038 065 144100
JLN CB 049/029 050/03F9 068 143100
VIH WE 047/028 043/033 063 1463-0
UNO TE 055/030 047/035 065 149200

.SGF...NONE

BOOKBINDER

In the hours before

Local storm report, Feb 13, 5:28 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 AM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....b

0458 AM    3 W EBENEZER              MO   .88 INCH HAIL
02/13/00   GREENE                         REPORTED BY MEDIA.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 4:15 AM CSTSevere Thunderstorm WarningSGFLawrence45 min
Feb 13, 4:50 AM CSTSevere Thunderstorm WarningSGFGreene25 min
Feb 13, 5:41 AM CSTSevere Thunderstorm WarningSGFLaclede, Wright34 min
Feb 13, 8:51 AM CSTSevere Thunderstorm WarningSGFDent, Shannon39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.